MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751077
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that the cassette leakage occurred before vitrectomy surgery.The surgery was completed after replacing the product with another one.There was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The used pak was visually inspected, and no obvious defects were found.The identification tabs and the infusion chamber were intact.The infusion cannula was not returned; lab stock was used for testing.The returned manifold, connectors, and components were found to be in good condition.The connectors were connected to the cassette and handpiece without any interference.The ball in the drip chamber¿s check valve moved freely per specification.The non-invasive flow sensor (nifs) on the cassette housing were in good condition.The light emitting diode rings on the console turned green as the probe connectors were engaged to the console indicating the proper communication between the probe and the console.5000 cut rate displayed on the console screen.The submerge leak test was performed on the cassettes.No leakage occurred during generating 200 millimeter mercury (hg) pressure.The returned product was tested using the console with the current software per procedure.The product could prime, tune with the handpiece, the 0.9 millimeter aspiration bypass system tip from the lab stock and returned infusion sleeve, and pass intra ocular pressure calibration successfully.The product was recognized as cassette on the console.Fluid flowed from the balanced salt solution bottle to the drain bag without any interfering.No bubble was observed in the nifs fluid path before the cleaning process.No air leak was detected from the infusion air line during priming process.No message code appeared on the screen.No leakage was detected from the handpiece, infusion manifold, cassette, irrigation/aspiration manifold, connectors, manifolds, pump elastomer or on the pump area of the fluidics module.The cleaning process was able to be performed after functional testing was completed.The products functioned within specification.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.The root cause of the customer's complaint could not be established; the returned sample functioned per specifications.No contributing factors could be identified that could cause the customer¿s experience.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22607461
Report Number1644019-2025-02501
Device Sequence Number15843909
Product Code LRO
UDI-Device Identifier00380657510771
UDI-Public(01)00380657510771(17)270131(11)250217(10)178D4X
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751077
Device Lot Number178D4X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown